Update on thinning hair

I saw my GP to once again ask why my hair is thinning considerably and to ask for my latest blood results. He pulled out hair from two places and looked for the hair bulb at the end to see if my hair was dying He came to the conclusion that as my results were 'top end of good'? the Levothyroxine I am taking was adequate but to have my tests repeated I have Telogen Effluvium This condition apparently is associated with hypothyroidism also with severe emotional stress (I suffered this around 18 months ago). I am being referred to a dermatologist also my scalp on my forehead looks inflammed. This is just what I want as I'm supporting my best friend who has bladder cancer and who is very low at present Has anyone out there also have this Telogen Effuvium This is never ending

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

7 Replies

oldestnewest
  • Never heard of it before and it sounds awful and just when you want to concentrate on your friend. Interesting that I've never heard it mentioned before when so many of us are conscious of hair loss. I know this is a big ask at the moment but could you keep us in the loop as it may well help others?

  • of course I will apparently our hair molts three times quicker so instead of losing 100 hairs a day we lose 300 and goes goes into resting phase its distressing Its bad enough feeling rubbish but looking it too is depressing When I see the dermatologist I will report back to you At least I have a name for it It does have a good ending it will over time come back I thought I had got over the severe shock I had but obviously its affected me like this Have as good a day as u can

  • It's the fancy name for the hair loss which most people on this forum who have and have had hair loss from hypothyroidism and/or vitamin/mineral deficiencies have suffered. You can also suffer from it if you have had any other chronic illness, extreme stress and/or are on certain medications.

    With hypothyroidism you need to get your thyroid hormone treatment right and optimal nutrients as then hopefully it should decrease then hopefully stop. With stress once the stress is removed hair stops falling out. All this takes time to resolve.

    I will post a link once I get on a laptop.

  • whatever its called its distressing I don't need to see myself falling apart I know it will come back Unfortunately my GP skirts round the issue of thyroid vitamins and results but I'm determined to get this sorted Thanks for your offer of the link looking forward to it

  • Sorry been busy.

    This is the simplest link to what it is - dermnetnz.org/topics/teloge...

    The there is this one

    - webmd.com/skin-problems-and...

    and this one

    - ncbi.nlm.nih.gov/pmc/articl...

    There are loads of other links but some don't recognise that the most common causes of it are iron deficiency and thyroid issues. There is a dispute in the developed world where doctors argue that nutrient deficiencies can't cause it.

    Oh and many medications including levo can cause it as well. Unfortunately if there is no alternative for the medication you are on, then you are going to have to look at going down the hair piece route. Unfortunately you have to pay for all this yourself as it seems only cancer suffers get wigs on the NHS.

  • Please keep us posted!

    I'm taking everything I'm supposed to, but all I've got to show, so far, is a few mutant eyebrow hairs. :-( Even extortionately expensive hair products haven't helped, & my hairline's receded since starting THs.

  • Hi there. I take 125mg of Levo a day, about three years ago my dose was increased to 150mg for about six months then back down again. Within that time my eyebrows dropped out completely and I lost about an inch from my hair line on my head and all hair on my arms and legs dropped out apart from a couple of spikey strays. It hasn't returned, gp said it was stress not the meds. I now have tattooed eyebrows, they look great. I bought the expensive lotions to no effect. I'm convinced it was due to being over medicated. I was distraught at the time as I really felt I was going to lose all my hair. Hope yours grows back soon.

You may also like...